Hail, Crockett
- When
- April 1, 8:46 PM CST
- Where
- Crockett County, 19 mi NW of Ozona
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.900, -101.433
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 1, 7:46 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 746 PM CST SAT APR 1 2006 .UPDATE... SENDING QUICK UPDATE TO THE FORECAST AS DEVELOPING SQUALL LINE IN EDWARDS PLATEAU. EXPECT THIS ACTIVITY TO CONTINUE THE NEXT COUPLE OF HOURS WITH STRONG FORCING FROM UPPER LEVEL TROUGH EJECTING INTO THE REGION. ACTIVITY IS ALSO BEGINNING TO EXTEND SOUTH FROM RED RIVER ACTIVITY. ACTIVITY COULD EVOLVE INTO A LARGER SQUALL LINE BUT ANY CAPPING COULD LIMIT ACTIVITY. MAY NEED TO INCREASE POPS LATER IF THE LINE OF STORMS MATURES INTO A LONG LASTING SQUALL LINE. 10 && .PREV DISCUSSION... (ISSUED 508 PM CST SAT APR 1 2006) AVIATION...WILL MAKE THE TAFS FAIRLY EASY THIS SET. WILL HOLD OFF THE MENTION OF THUNDERSTORMS WITH THE DRY LINE ACTIVITY...BUT WILL CONTINUE TO SHOW THAT STORMS IN THE AREA BY THE USE OF THE CB MENTION IN THE CLOUD GROUPS. NEXT THING WILL BE SWITCH THE WINDS TO THE WEST WITH THE PASSAGE OF THE DRYLINE LATE TONIGHT AND TOMORROW. BRAZZELL PREV DISCUSSION... (ISSUED 314 PM CST SAT APR 1 2006) SHORT TERM... CURRENTLY...LOW CLOUDS CONTINUE TO MIX TO THE EAST ACROSS WEST CENTRAL TEXAS. THE DRYLINE CONTINUES TO SHARPEN THIS AFTERNOON TO THE WEST OF OUR CWA. POSITION OF THE DRYLINE AT 20Z WAS ROUGHLY FROM JUST WEST OF KGUY...EXTENDING SOUTH/SOUTHWEST THROUGH THE TX PANHANDLE AND TX SOUTH PLAINS...THEN SLIGHTLY BACK TO THE SOUTHEAST TO EAST OF KMAF. THE DRYLINE WILL CONTINUE TO SURGE EASTWARD...AND RESULT IN THUNDERSTORM INITIATION ACROSS THE TX PANHANDLE/SOUTH PLAINS AREAS. FOR OUR AREA...THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP ALONG THIS BOUNDARY THIS AFTERNOON. ALOFT...A SHORTWAVE CAN BE SEEN MOVING ACROSS NORTHERN AZ/NM THIS AFTERNOON. THIS WILL BRING LIFT INTO THE REGION AND AID IN INITIATION OF THUNDERSTORMS. THE BEST LIFT ASSOCIATED WITH THIS WAVE WILL BE NORTH OF OUR AREA...BUT THERE MAY BE ENOUGH CONVERGENCE ALONG THE DRYLINE...COMBINED WITH COOLING TEMPERATURES ALOFT TO ALLOW FOR THUNDERSTORMS DEVELOP...MAINLY NORTH OF A LINE FROM BROWNWOOD TO STERLING CITY. IF THUNDERSTORMS DO DEVELOP...LARGE INSTABILITY VALUES OF OVER 2000 J/KG OF SURFACE BASED CAPE...COMBINED WITH STRONG 0-6KM BULK SHEAR VALUES OF GREATER THAN 40 KTS WILL RESULT IN THUNDERSTORMS QUICKLY STRENGTHENING TO SEVERE LEVELS. OVERNIGHT...IF STORMS DO DEVELOP...THEY WILL LIKELY EVOLVE INTO A LINE/MCS AND MOVE OFF TO THE E/NE AWAY FROM THE AREA. WESTERLY WIND WILL CONTINUE TO FILTER INTO THE AREA BEHIND THE DRYLINE OVERNIGHT...BRINGING IN DRIER AIR AT THE SURFACE. LONG TERM... FOR SUNDAY...NORTHWEST FLOW IN THE LOW LEVELS WITH NEARLY ZONAL FLOW ALOFT WILL RESULT IN MUCH DRIER AIR MOVING INTO THE AREA AND RAIN CHANCES MOVING OUT OF THE AREA. WITH DRIER AIR AND MORE SUNSHINE ACROSS THE AREA ON SUNDAY...EXPECT ANOTHER WARM DAY WITH TEMPERATURE RISING INTO THE 80S. A WEAK COLD FRONT WILL ENTER THE REGION ON MONDAY...COOLING TEMPERATURE 5 TO 10 DEGREES ACROSS THE AREA... BRINGING TEMPERATURES CLOSER TO NORMAL VALUES. BY TUESDAY... SOUTHEAST LOW LEVEL FLOW WILL START BRINGING MOISTURE BACK INTO THE AREA. TEMPERATURES WILL REMAIN WARM AS A RIDGE BUILDS ALOFT. RAIN CHANCE WILL REMAIN OUT OF THE FORECAST UNTIL WEDNESDAY WHEN ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE AZ/NM/TX REGION. WILL LEAVE SLIGHT CHANCE POPS IN THE FORECAST FOR THE WEDNESDAY AFTERNOON AND OVERNIGHT TIMEFRAME. ON THURSDAY...DRY AIR WILL AGAIN MOVE INTO THE REGION ON GUSTY WESTERLY SURFACE WINDS. ANOTHER WEAK COLD FRONT WILL FOLLOW THE TROUGH FROM WEDNESDAY NIGHT...AGAIN KNOCKING TEMPERATURES BACK DOWN CLOSER TO NORMAL VALUES FOR FRIDAY AND SATURDAY. PRECIPITATION IS NOT EXPECTED WITH THE COLD FRONT. FIRE WEATHER... DRIER AIR WILL MOVE INTO THE AREA ON SUNDAY. MINIMUM HUMIDITY VALUES WILL BE MUCH LOWER THAN TODAY WITH VALUES DOWN TO NEAR OR BELOW 20 PERCENT FOR MUCH OF THE WESTERN 1/2 OF THE CWA. HOWEVER...20 FOOT WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH THROUGHOUT THE DAY...SO NO FIRE WEATHER RELATED WATCHES OR WARNINGS ARE ANTICIPATED AT THIS TIME. ON THURSDAY...DRY AIR WILL AGAIN MOVE INTO THE REGION ALONG WITH INCREASING WESTERLY WINDS AT THE SURFACE. THIS WILL RESULT IN ELEVATED FIRE DANGERS FOR THURSDAY AFTERNOON AS HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT OR LOWER WHILE 20 FOOT WINDS WILL BE IN THE 15 TO 20 MPH RANGE. THIS SITUATION WILL BE MONITORED IN UPCOMING FORECASTS. SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 240 PM CST SAT APR 1 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 240 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. A DRYLINE HAS DEVELOPED FROM NEAR IRRAN TO BIG SPRING TO LUBBOCK THIS AFTERNOON. WITH CONTINUED AFTERNOON HEATING...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE...THEN MOVE NORTHEAST. THE ATMOSPHERE IS MOIST AND VERY UNSTABLE. THERE IS A SLIGHT RISK SOME STORMS COULD BECOME SEVERE...MAINLY NORTH OF A STERLING CITY...SAN ANGELO...BROWNWOOD LINE THIS AFTERNOON AND OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE...PARTICULARLY NORTH OF ABILENE. .DAY ONE...THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 435 PM CST SAT APR 1 2006 TXZ076-012315- CROCKETT TX- 435 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST FOR CROCKETT COUNTY... AT 432 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 29 MILES WEST OF OZONA...OR ABOUT 13 MILES NORTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF I-10 AND HIGHWAY 290 BY 440 PM CST THE INTERSECTION OF US-190 AND HIGHWAY 137 BY 515 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. BRAZZELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 534 PM CST SAT APR 1 2006 TXZ049-054-020015- FISHER TX-NOLAN TX- 534 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CST FOR FISHER AND NORTHERN NOLAN COUNTIES... AT 530 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES EAST OF WASTELLA...OR ABOUT 5 MILES NORTHWEST OF ROSCOE...MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GANNON BY 605 PM CST CAPITOLA AND BUSBY BY 615 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. BRAZZELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 718 PM CST SAT APR 1 2006 TXZ071-076-020200- IRION TX-CROCKETT TX- 718 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CST FOR SOUWEST IRION AND CROCKETT COUNTIES... AT 715 PM CST...A LINE OF STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 39 MILES WEST OF BARNHART...OR ABOUT 14 MILES SOUTHEAST OF RANKIN...MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-67 NEAR THE IRION-REAGAN COUNTY LINE BY 755 PM CST BARNHART BY 800 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. BRAZZELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 757 PM CST SAT APR 1 2006 TXZ064-071-072-020300- STERLING TX-TOM GREEN TX-IRION TX- 757 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CST FOR SOUTHERN STERLING...WESTERN TOM GREEN AND IRION COUNTIES... AT 752 PM CST...A LINE OF STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 21 MILES NORTHWEST OF BARNHART...OR ABOUT 14 MILES NORTH OF BIG LAKE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... IRION...SOUTHEASTERN STERLING AND NORTHWESTERN TOM GREEN COUNTIES. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. BRAZZELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 19 NW OZONA 30.90N 101.43W
04/01/2006 E1.00 INCH CROCKETT TX FIRE DEPT/RESCUE
&&
PMCCULLOThe San Angelo radar (KSJT), 104 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503289, 5503290, 5503291, 5503292, 5503293, 5503294.